Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Birmingham, AL

February 25, 2007Marengo County, Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2007, 12:40 AM CST for Marengo County, Sumter County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2007, 12:40 AM CST (06:40 UTC)
Expired
Feb 25, 2007, 1:15 AM CST
In force
35 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 7:52 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
590 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 250640
SVRBMX
ALC091-119-250715-
/O.NEW.KBMX.SV.W.0039.070225T0640Z-070225T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 AM CST SUN FEB 25 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA
  THIS INCLUDES CHICKASAW STATE PARK
  SOUTHERN SUMTER COUNTY IN WEST CENTRAL ALABAMA

* UNTIL 115 AM CST

* AT 1239 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BELLAMY...OR ABOUT 11 MILES
  SOUTHEAST OF YORK...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 80
  AND AL 28...OLD SPRING HILL...JEFFERSON AND DEMOPOLIS

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3248 8821 3232 8821 3234 8768 3252 8773
      3255 8781

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:40 PM CST, 1 hour earlier.

Area forecast discussion, Feb 24, 11:40 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 PM CST SAT FEB 24 2007

.UPDATE...ADDED 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

ALL EYES HERE FOCUSED ON DEWPOINTS. SEEING SURGE OF MOISTURE COMING
UP INTO CENTRAL MS NOW. EXPECTING MOISTURE TONGUE TO SLIDE
EASTWARD...MAYBE NOT AS FAR NORTH...AS ENTIRE UPPER SYSTEM BEGINS TO
LIFT. OF COURSE ALL OTHER DYNAMICS WILL BE IN PLAY. JUST TO SPOUT
SOME EYE POPPING EXPECTED NUMBERS...800+ 0-3 KM HELICITY VALUES...
4 TO 5 0-3 KM EHI...50 KT WINDS AT AROUND 1500 FT. OVERALL THE
QUESTION REMAINS HOW FAR NORTH AND EAST WILL WE BE CAPPED? THE NEXT
QUESTION WILL BE...IS THERE ENOUGH FRONTAL FORCING TO OVERCOME THE
CAP? (MORE THAN LIKELY) THERE IS NO DOUBT THAT EVERYTHING ON THE
SCOPE TONIGHT WILL BE SPINNING. THAT DRAWS THE QUESTION...WITH
DEWPOINTS IN MIND...SURFACE BASED VS. ELEVATED. THAT WILL BE HARD TO
DISCERN TONIGHT. ANOTHER QUESTION IS...WILL THERE BE TOO MUCH SHEAR
ALOFT TO LOP-OFF TOPS...LIMITING GROWTH AND TORNADO THREAT?
(POSSIBLY) EVEN IF...DAMAGING STRAIGHT-LINE WINDS ARE STILL ON THE
TABLE. SOUNDS LIKE I HAVE MORE QUESTIONS THAN ANSWERS. TIMING STILL
LOOKS GOOD ON THE LINE. THIS BROKEN SQUALL LINE SHOULD SHOOT ON
THROUGH. THINGS TO LOOK FOR...ESPECIALLY THE FURTHER SOUTH YOU
GO...ARE TRAINING SUPERCELLS. IF THE NORTHERN PORTION LINE LAYS OVER
(SW/NE ORIENTATION) AREAS COULD SEE A COUPLE OF ROUNDS IN A SHORT
TIME.

OUTSIDE THE SEVERE THREAT...WINDS WILL BE GUSTY TONIGHT WITH COMMON
30 TO 40 MPH GUSTS ACROSS THE AREA. THIS ALONE WILL TOSS AROUND
LIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...ETC.. SOME WEAKENED
TREES MAY ALSO SUCCUMB TO STRONGER GUSTS.

JONES/90

&&

.AVIATION...DISCUSSION FOR 06Z TAFS.

LINE OF THUNDERSTORMS HAS ENTERED WESTERN ALABAMA AND WAS NEAR TCL.
THIS LINE WILL MOVE BY TCL BY JUST AFTER 06Z...BY 08Z EET/BHM...BY
09Z ANB...10Z MGM...13Z TOI...WITH SOME ADJUSTMENTS POSSIBLE DUE TO
LINE ACCELERATION OR WEAKENING. WINDS WILL GUSTS JUST AHEAD OF THE
LINE AROUND 180 AT 15G30KT. ISOLATED SEVERE ELEMENTS ARE POSSIBLE
WHICH WOULD PRODUCE HIGHER GUSTS. CEILINGS AND VIS WILL DROP
GENERALLY TO MVFR AS THE CONVECTIVE LINE MOVES THROUGH. WILL THEN
KEEP VCTS THUNDER FOR AN HOUR OR SO AND THEN VFR THEREAFTER. WINDS
WILL BE GUSTY AFTER 13-15Z 250-280 15G25KT.

75/LINHARES

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY ALL ZONES THROUGH 6 AM SUNDAY MORNING.

&&
Hazardous weather outlook, Feb 25, 12:37 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 AM CST SUN FEB 25 2007

ALZ011>015-017>050-260630-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1237 AM CST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL ALABAMA...GENERALLY ALONG ANT TO THE EAST OF THE
INTERSTATE 20 AND 59 CORRIDOR.  THIS THREAT EXTENDS AS FAR EAST AS
A LINE FROM ANNISTON TO MONTGOMERY.  A TORNADO WATCH REMAINS IN
EFFECT THROUGH 3 AM.

THOUGH THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS
ASSOCIATED WITH AN ADVANCING BROKEN SQUALL LINE...THERE IS ALSO A
THREAT OF TORNADOES PRIMARILY SOUTH OF CALERA BETWEEN INTERSTATES
20 AND 65.

IN ADDITION TO THE THUNDERSTORM THREAT...A WIND ADVISORY REMAINS IN
THROUGH 6 AM FOR SUSTAINED SURFACE WINDS OF 20 TO 25 MPH WITH WIND
GUSTS AT 40 TO 45 MPH OR MORE AT TIMES. THESE HIGH WINDS MAY BREAK
TREE LIMBS...THROW ABOUT LIGHT OBJECTS AND CAUSE TRAVEL PROBLEMS
ESPECIALLY ON EAST-WEST ORIENTED ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STRONG STORMS MAY LINGER ALONG THE SOUTH OF THE INTERSTATE 85
CORRIDOR DURING THE EARLY MORNING HOURS.  DAMAGING WINDS WILL
REMAIN THE PRIMARY THREAT.

BEHIND THE LINE OF THUNDERSTORMS...SOUTHWEST WINDS WILL INCREASE
SUNDAY MORNING WITH GUSTS NEAR OR ABOVE 30 MPH.  A LAKE WIND
ADVISORY WILL LIKELY BE REQUIRED DURING THE DAY ON SUNDAY.

ANOTHER STORM IS EXPECTED TO APPROACH CENTRAL ALABAMA THURSDAY AND
THURSDAY NIGHT...BRINGING THE THREAT FOR STRONG TO SEVERE
THUNDERSTORMS.  AT THIS POINT IT IS TOO EARLY TO DETERMINE THE
SPECIFIC THREAT OF SEVERE WEATHER...BUT THERE IS AT LEAST THE
POSSIBILITY OF A FEW STRONG STORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE REQUIRED SATURDAY NIGHT INTO SUNDAY MORNING AND MAY
BE NEEDED AGAIN THURSDAY INTO THURSDAY NIGHT.

12/SIRMON

In the hours before

Local storm report, Feb 24, 10:20 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             WINFIELD                33.93N 87.80W
02/24/2007  E0.50 INCH       MARION             AL   PUBLIC

            DIME SIZE HAIL REPORTED IN WINFIELD.

&&

AARON
Local storm report, Feb 24, 10:43 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
02/24/2007                   MARION             AL   EMERGENCY MNGR

            POWER LINE DOWN ON AN UNMANNED VEHICLE AT HWY 17 AND US
            78.

&&

AARON
Local storm report, Feb 24, 10:47 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     FLASH FLOOD      VERNON                  33.76N 88.11W
02/24/2007                   LAMAR              AL   EMERGENCY MNGR

            SEVERAL ROADS CURRENTLY FLOODED IN VERNON.

&&

AARON
Local storm report, Feb 24, 11:49 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1149 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     5 W CARROLLTON          33.26N 88.18W
02/24/2007                   PICKENS            AL   EMERGENCY MNGR

            TREES DOWN ON PINE GROVE ROAD.

&&

AARON
Local storm report, Feb 25, 12:19 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1219 AM CST SUN FEB 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND DMG     1 SW NAUVOO             33.98N 87.50W
02/24/2007                   WALKER             AL   TRAINED SPOTTER

            TREES DOWN ON COUNTY ROADS ACROSS NORTHERN WALKER COUNTY

&&

AARON
Local storm report, Feb 25, 12:27 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 AM CST SUN FEB 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             YORK                    32.50N 88.30W
02/25/2007  E0.25 INCH       SUMTER             AL   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED ALONG HIGHWAY 11.

&&

AARON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:34 PM CSTSevere Thunderstorm WarningBMXLamar, Marion41 min
Feb 24, 9:36 PM CSTSevere Thunderstorm WarningBMXLamar39 min
Feb 24, 10:02 PM CSTSevere Thunderstorm WarningBMXFayette, Marion43 min
Feb 24, 10:27 PM CSTSevere Thunderstorm WarningBMXWalker, Winston48 min
Feb 24, 10:51 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa39 min
Feb 24, 11:06 PM CSTTornado WarningBMXPickens24 min
Feb 24, 11:29 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa, Walker46 min
Feb 24, 11:49 PM CSTTornado WarningBMXGreene, Sumter28 min
Feb 25, 5:53 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.